MAUDE Adverse Event Report: ZIMMER BIOMET, INC. ECHO BIMETRIC STEM INSERTER; INSTRUMENT, HIPS

ZIMMER BIOMET, INC. ECHO BIMETRIC STEM INSERTER; INSTRUMENT, HIPS
Model Number 31-555619
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/13/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).D10: cat# 192410 lot# 417580r echo por fmrl red nc 10x130mm.Customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that during an initial hip surgery, the stem inserter threads snapped off after one mallet strike while attempting to implant the stem.The broken threads were lodged inside the implant.There was no way to get the broken threads out, and no way to screw a new inserter into the stem.Therefore, the implant was wasted, and a new one was used.It was reported that the implant itself was not defective, but the inserter (instrument) may have been.Surgical technique was utilized.There was no patient impact.There was no medical or surgical intervention.There was no surgical delay and no surgical complications.Foreign body was not retained.There were no contributing conditions related to the event.No additional information available.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: b4;d9;g3;h2;h3;h6 one inserter was returned and evaluated.A visual inspection the device showed scuffing to both the inner and outer shafts.The blue handle had scuffing and scratches.There were also indentations to the strike plate.The threaded tip of the device was fractured with wear lines visible on two spots of the shaft, with one near the fracture site.A review of the device history records identified no deviations or anomalies during manufacturing.The reported products were reviewed for compatibility with no issues noted.Medical records were not provided.A definitive root cause cannot be determined.The reported event was confirmed via the returned product.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information is available at the time of this report.

Brand Name
ECHO BIMETRIC STEM INSERTER
Common Device Name
INSTRUMENT, HIPS
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key19360175
Report Number0001825034-2024-01311
Device Sequence Number15038448
Product Code LXH
UDI-Device Identifier00880304466296
UDI-Public(01)00880304466296(11)191014(10)381280
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/07/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number31-555619
Device Lot Number381280
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/14/2024
Supplement Date Received by Manufacturer10/03/2024
Initial Report FDA Received Date05/21/2024
Supplement Report FDA Received Date10/07/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/14/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown